Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 27, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 21, 2010, 8:12 PM CDT for Van Buren County, Iowa; Clark County, Scotland County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2010, 8:12 PM CDT (01:12 UTC)
- Expired
- Jun 22, 2010, 2:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 165 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2621 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.6
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 3:26 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jun 21, 3:26 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 326 PM CDT MON JUN 21 2010 .SYNOPSIS... REMAINING SCATTERED SHOWERS AND THUNDERSTORMS FROM LAST NIGHT/S MCS THAT ROLLED OUT OF NEBRASKA ACROSS CENTRAL AND SOUTHERN IA...AND NRN MO WERE EXITING OUT OF OUR FAR NW IL COUNTIES AT MID AFTERNOON. SURFACE ANALYSIS AT 18Z INDICATED THE PRIMARY STATIONARY FRONT REACHING FROM A LOW IN WESTERN KS EAST ACROSS NRN MO AND CENTRAL IL. A WEAK MID LEVEL SHORTWAVE THAT WAS DRIVING THE CONVECTIVE COMPLEX...WAS ANALYZED OVER EASTERN NEB AT 12Z. THIS AFTERNOON...WV IMAGERY REVEALED A LARGE DRY SLOT AND LARGE CLEARING OF CLOUD COVER PROGRESSING INTO WRN HALF OF IA BEHIND THIS FEATURE MOVING INTO SRN WI. WIDELY SCATTERED THUNDERSTORMS WERE DEVELOPING IN CENTRAL IA...WHERE AIRMASS IS LIKELY RECOVERING FOLLOWING THE MESOSCALE SYSTEM. && .SHORT TERM...TONIGHT AND TUESDAY... CHALLENGE CONTINUES TO BE TARGETING PERIODS OF MOST ORGANIZED CONVECTION AND HEAVY RAINFALL POTENTIAL THAT REMAINS CRITICAL DUE TO THE ON-GOING RIVER FLOODING AND SATURATED CONDITIONS. SHORT TERM MODELS REMAIN OF LIMITED USE WITH CONTINUED POOR HANDLING OF THESE MESOSCALE SYSTEMS. TONIGHT...WILL COUNT ON ON-GOING WIDELY SCATTERED THUNDERSTORMS DEVELOPING IN CENTRAL IA TO REMAIN SCATTERED AND DISORGANIZED AS THEY APPEAR TO BE LACKING ANY STRONG SYNOPTIC FORCING. WILL START OFF WITH SCATTERED WORDING THIS EVENING...THEN SLIGHT TO LOW CHANCE POPS FROM N TO S LATER TONIGHT AS BROAD SHORTWAVE RIDGING MOVES ACROSS THE AREA. BEST CHANCES FOR ADDITIONAL DEVELOPMENT WITH ANY WEAK IMPULSES WILL BE ALONG THE LOW LEVEL BOUNDARY ACROSS THE SOUTH AND FURTHER NORTH ALONG THE H8 BOUNDARY. TUESDAY...WARM H7 TEMPERATURES OVERSPREAD THE REGION TO LIKELY CAP CONVECTION AND HAVE LIMITED THUNDERSTORM CHANCES TO 20 TO 30 PERCENT CHANCE RANGE. WILL HAVE A WEAK MID LEVEL SHORTWAVE...CURRENTLY LIFTING NE ACROSS CO...BUT THIS WILL LIKELY TRIGGER MOST ORGANIZED CONVECTION TO THE NORTH ACROSS WI AND MN. WITH THE WARMER TEMPERATURES ALOFT...MIXING DOWN FROM ONLY H9 RESULTS IN HIGHS WELL INTO THE UPPER 80S TO LOWER 90S. WITH DEWPOINTS LINGERING IN THE LOWER 70S...HEAT INDICES WILL EASILY REACH INTO THE MID 90S TO POSSIBLE 100 TO 105 RANGE BY AFTERNOON. OF COURSE THIS WILL BE SOMEWHAT DEPENDENT ON CLOUD COVER. A HEAT ADVISORY MAY BE NEEDED...MAINLY SOUTH OF I-80. ..SHEETS.. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY... TUESDAY NIGHT THROUGH WED...CONDITIONS BECOME MORE FAVORABLE FOR MORE WIDESPREAD...ORGANIZED THUNDERSTORMS. WILL HAVE A POTENTIAL MCS LATE TUE NIGHT INTO EARLY WED...THEN WITH THE PASSAGE OF A COLD FRONT LATE WED TO PROVIDE FOCUS FOR THUNDERSTORMS...WHICH WILL FINALLY EXIT THE REGION FOR A DRY THU AND FRI PERIODS. SAT THROUGH MON...AFTER SHORT PERIOD OF NW FLOW...ZONAL AND POSSIBLY MORE ACTIVE PATTERN LOOKS TO REDEVELOP. RETURN FLOW WILL PUSH TEMPERATURES BACK INTO THE UPPER 80S TO LOWER 90S SAT AND SUN WITH THUNDERSTORM CHANCES RETURNING SAT NIGHT THROUGH SUN NIGHT WITH MEDIUM RANGE MODELS AGREEING ON A SHORTWAVE PASSAGE IN THIS TIME FRAME. MONDAY BROUGHT IN DRY WITH CONTINUED ABOVE NORMAL LATE JUN TEMPERATURES. ..SHEETS.. && .AVIATION... AFTER DECAYING MCS CLEARS MOST TERMINAL SITES BY 20Z THIS AFTERNOON...MAINLY VFR LEVEL WAKE DEBRIS CLOUDS LEFT THROUGH EARLY EVENING. THERE WILL STILL BE THE POTENTIAL FOR LOCALIZED POCKETS OF MVFR BKN CU OF 2K-3K FT IN SOME LINGERING SWATHS OF LLVL MOISTURE CONVERGENCE THROUGH 00Z TUE WITH THE MLI AND BRL TERMINAL MORE SUSCEPTIBLE TO THIS OCCURRENCE. WEAK SFC WAVE MOVING ACRS IA WILL MAKE FOR VARIABLE SFC WINDS FROM SOUTHWEST...AND BACK TO THE SOUTHEAST FROM TIME TO TIME THROUGH THE EVENING MAINLY AT 5-10 KTS. WILL HAVE TO WATCH FOR NEW THUNDERSTORM DEVELOPMENT OFF TO THE WEST TONIGHT THAT MAY EVENTUALLY TRACK EAST AND IMPACT THE TERMINALS AGAIN. LATEST THINKING SUGGESTS THIS NEW DEVELOPMENT MAY BE FAR ENOUGH WEST AND LATE ENOUGH THAT THE TERMINALS WILL REMAIN DRY UNTIL MAYBE TUE MORNING. ANOTHER SCENARIO WOULD BE FOR SOME STORMS TO DEVELOP OUT OF ENHANCED CU DECK UNDER LINGERING MCV OVER CENTRAL IA ATTM AND GET INTO THE VCNTY OF THE LOCAL AVIATION SITES AS EARLY AS THIS EVENING. IF STORMS HOLD OFF TONIGHT...THE MAIN AVIATION IMPACT MAY COME FROM MVFR TO IFR LEVEL FOG IF SKIES CLEAR AND SFC WINDS GO LIGHT. BEST CHANCE FOR THIS AFTER 05Z THROUGH 12Z TUE. ..12.. && .HYDROLOGY... ADDITIONAL THUNDERSTORMS TONIGHT SHOULD REMAIN SCATTERED TO WIDELY SCATTERED IN THE EVENING HOURS WITH UNFAVORABLE CONDITIONS FOR LARGE...ORGANIZED COMPLEXES. MAY SEE ADDITIONAL DEVELOPMENT ALONG A STALLED BOUNDARY ACROSS FAR NRN MO INTO W CENTRAL IL...WITH A LOW POTENTIAL FOR ADDITIONAL TRAINING STORMS AND POSSIBLE FLASH FLOODING OVER MOST VULNERABLE PARTS OF THE FORECAST AREA IN THE FAR SOUTH. THE LATE AFTERNOON/EVENING THUNDERSTORMS MAY PRODUCE SHORT DURATION HEAVY RAINFALL...BUT EVEN LOCALIZED RAINFALL AMOUNTS EXCEEDING 1 INCH DO NOT LOOK LIKELY. THUS...WITH LOW CONFIDENCE ON AFOREMENTIONED TRAINING IN THE SOUTH...HAVE DROPPED THE FLASH FLOOD WATCH THAT WAS EXTENDED TODAY TO 4 PM. WILL HAVE A 24 TO 30 HOUR PERIOD OF FAVORABLE CONDITIONS FOR HEAVY RAINFALL LATE TUE THROUGH WED AND WILL CONTINUE TO MONITOR THIS TIMEFRAME CLOSELY. WITH RECENT CHALLENGES IN QPF AND CHANGING INPUT INTO RIVER MODELS...THE MAGNITUDE OF ANTICIPATED FLOODING ON AREA RIVERS CONTINUES TO BE ADJUSTED. THE GOOD NEWS IS THAT WITH THE SEVERAL ROUNDS OF ANTICIPATED HEAVY RAINFALL LARGELY MISSING THE AREA...OR REMAINING CONFINED TO LOWER COVERAGE THAN EXPECTED...THE POTENTIAL FOR MAJOR FLOODING ON AREA RIVERS HAS DIMINISHED SOMEWHAT. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Jun 21, 3:45 PM CDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 345 PM CDT MON JUN 21 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-222045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 345 PM CDT MON JUN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA. THE MAIN THREAT FROM THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL. THERE IS A LOW POTENTIAL FOR SEVERE THUNDERSTORMS AND THE STORM PREDICTION CENTER HAS THE ENTIRE AREA IN A SLIGHT RISK. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY...BECOMING MORE LIKELY TUESDAY NIGHT INTO WEDNESDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS BOTH TUESDAY AND WEDNESDAY...WITH THE PRIMARY SEVERE WEATHER THREAT BEING DAMAGING WINDS. THERE WILL ALSO BE A POTENTIAL FOR HEAVY RAINFALL WITH THUNDERSTORMS LATE TUESDAY THROUGH WEDNESDAY. WITH AREA SOILS SATURATED FROM RECENT HEAVY RAINFALL...ADDITIONAL HEAVY RAIN MAY LEAD TO FLASH FLOODING. ON TUESDAY...VERY WARM AND HUMID CONDITIONS MAY PUSH HEAT INDEX VALUES INTO THE RANGE OF 100 TO 105...ESPECIALLY SOUTH OF INTERSTATE 80. THERE WILL BE CHANCES FOR THUNDERSTORMS ACROSS THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. HOWEVER...THE POTENTIAL FOR SEVERE WEATHER OVER THE WEEKEND WILL NOT BECOME CLEAR UNTIL LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. SHEETS
In the hours before
Local storm report, Jun 21, 7:32 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM FUNNEL CLOUD 1 W DEWITT 41.82N 90.57W
06/21/2010 CLINTON IA LAW ENFORCEMENT
OFFICER REPORTED TWO TORNADOES...ONE NEAR HIGHWAY 61 AND
HIGHWAY 30...THE OTHER TO THE WEST OF THERE.
&&
LEGROSpecial weather statement, Jun 21, 7:32 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 732 PM CDT MON JUN 21 2010 IAZ066>068-ILZ009-015-016-220130- CLINTON-HENRY-MUSCATINE-ROCK ISLAND-SCOTT-WHITESIDE- 732 PM CDT MON JUN 21 2010 ...TORRENTIAL RAIN AND PENNY HAIL... AT 730 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DONAHUE...OR 6 MILES NORTHWEST OF DAVENPORT...MOVING EAST AT 30 MPH. * THE THUNDERSTORM WILL BE NEAR... ELDRIDGE AND LONG GROVE AROUND 740 PM CDT... MCCAUSLAND AROUND 755 PM CDT... LE CLAIRE AROUND 800 PM CDT... PRINCETON AND PORT BYRON AROUND 805 PM CDT... CORDOVA AROUND 810 PM CDT... ERIE AROUND 830 PM CDT... PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...HEAVY RAIN...ARE EXPECTED WITH THIS STORM. IF YOU HEAR THUNDER, MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT MONDAY EVENING FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST MISSOURI. LAT...LON 4180 8998 4151 8999 4144 9095 4173 9085 TIME...MOT...LOC 0032Z 260DEG 25KT 4164 9065 ERVIN
Local storm report, Jun 21, 7:37 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG 4 SSW MACOMB 40.42N 90.72W
06/21/2010 MCDONOUGH IL TRAINED SPOTTER
6 INCH TREE LIMBS DOWN.
&&
LEGROLocal storm report, Jun 21, 7:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
756 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM HAIL FREEPORT 42.29N 89.63W
06/21/2010 E1.25 INCH STEPHENSON IL TRAINED SPOTTER
PENNY TO HALF DOLLAR SIZE HAIL FALLING AT THIS TIME.
&&
LEGROLocal storm report, Jun 21, 8:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
803 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM HAIL 5 S DAKOTA 42.31N 89.53W
06/21/2010 E0.50 INCH STEPHENSON IL TRAINED SPOTTER
&&
ERVINLocal storm report, Jun 21, 8:07 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
807 PM CDT MON JUN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TORNADO 2 E INDUSTRY 40.33N 90.57W
06/21/2010 MCDONOUGH IL TRAINED SPOTTER
SPOTTER OBSERVED A BRIEF TOUCHDOWN...TAKING THE ROOF OFF
A BARN. TIME ESTIMATED.
&&
LEGROThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:05 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Van Buren | 55 min |
| Jun 21, 7:16 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 49 hr |
| Jun 21, 7:26 PM CDT | Tornado Warning | DVN | Clinton, Jackson | 35 min |
| Jun 21, 7:32 PM CDT | Special Weather Statement | DVN | Scott | 58 min |
| Jun 21, 7:41 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 31 min |
| Jun 21, 8:48 PM CDT | Flash Flood Warning | DVN | Des Moines, Henry, Jefferson, Lee, Van Buren | 5 hr |
| Jun 21, 9:33 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 44 min |
| Jun 21, 9:40 PM CDT | Severe Thunderstorm Warning | DVN | Van Buren | 53 min |
| Jun 21, 10:29 PM CDT | Severe Thunderstorm Warning | DVN | Lee, Van Buren | 61 min |
| Jun 22, 2:00 AM CDT | Flash Flood Warning | DVN | Des Moines, Lee, Van Buren | 8 hr |
| Jun 22, 5:30 AM CDT | Special Weather Statement | DVN | Des Moines, Henry, Iowa, Jefferson, Johnson, Keokuk and 4 more | 90 min |
| Jun 22, 6:21 AM CDT | Severe Thunderstorm Warning | DVN | Iowa, Jefferson, Johnson, Keokuk, Washington | 54 min |
| Jun 22, 8:47 AM CDT | River Flood Warning | DVN | Lee, Van Buren | 59 hr |
| Jun 22, 10:04 AM CDT | Areal Flood Warning | DVN | Des Moines, Henry, Lee, Van Buren | 21 hr |
| Jun 22, 10:10 AM CDT | River Flood Warning | DVN | Johnson, Washington | 5 days |
| Jun 21, 7:20 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 45 min |
| Jun 21, 7:48 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 42 min |
| Jun 21, 7:58 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 6 hr |
| Jun 21, 8:00 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess, Stephenson | 33 min |
| Jun 21, 10:04 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, Henderson, McDonough, Warren | 56 min |
| Jun 22, 9:48 AM CDT | Severe Thunderstorm Warning | DVN | Hancock | 42 min |
| Jun 21, 8:02 PM CDT | Severe Thunderstorm Warning | DVN | Scotland | 58 min |
Nearby
Flash Flood Warnings in Missouri, 2010Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.